Differential properties of the Moreau envelope

Abstract : In a vector space endowed with a uniformly Gâteaux differentiable norm, it is proved that the Moreau envelope enjoys many remarkable differential properties and that its subdifferential can be completely described through a certain approximate proximal mapping. This description shows in particular that the Moreau envelope is essentially directionally smooth. New differential properties are derived for the distance function associated with a closed set. Moreover, the analysis, when applied to the investigation of the convexity of Tchebyshev sets, allows us to recover several known results in the literature and to provide some new ones.
Document type :
Journal articles
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-02073104
Contributor : Cathy Araspin <>
Submitted on : Tuesday, March 19, 2019 - 4:04:02 PM
Last modification on : Wednesday, March 20, 2019 - 1:28:59 AM

Identifiers

Citation

Abderrahim Jourani, Lionel Thibault, Dariusz Zagrodny. Differential properties of the Moreau envelope. Journal of Functional Analysis, Elsevier, 2014, 266 (3), pp.1185-1237. ⟨10.1016/j.jfa.2013.11.008⟩. ⟨hal-02073104⟩

Share

Metrics

Record views

10